Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 21, 2010, 2:46 AM CDT for Lee County, Iowa; Hancock County, Henderson County, Illinois; Clark County, Scotland County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2010, 2:46 AM CDT (07:46 UTC)
- Expired
- Jun 21, 2010, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 141 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:15 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 21, 2:15 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 AM CDT MON JUN 21 2010
.DISCUSSION...TODAY THROUGH SUNDAY...
A FORECAST BASED ON CONVECTIVE TRENDS IS NEVER A CERTAIN ONE...AND
THIS INHERENTLY MAKES THIS JUNE THUS FAR AN EXTREME CHALLENGE. IT
REMAINS EXCEPTIONALLY CHALLENGING...AS TONIGHTS MCS IS DISSIPATING
GENERALLY ONLY 100 MILES FROM WHERE IT SPAWNED OVER SOUTHEAST NE.
THE REMNANTS CONTINUE TO FESTER NEW CELLS...AS A STRONG MCV WORKS
EAST. A BRAND NEW STRONG MCS IS OVER CENTRAL AND WESTERN NE...AND
THIS IS EXPECTED TO TURN EAST. ANOTHER TWO MCS ARE LOCATED IN THE
DAKOTAS...AND SHOULD NOT AFFECT THE CWA. THE FRONT IS IN FACT DRAPED
OVER THE CWA FROM WEST TO EAST...AND IS STILL NOT FORECAST TO MOVE
THROUGH WEDNESDAY.
FLASH FLOODING CERTAINLY REMAINS A THREAT THROUGH WEDNESDAY WITH THIS
PATTERN...BUT QUESTIONS TURN STRONGLY TO WHEN THE WATCH WILL NEED TO
BE EXTENDED. AT THIS POINT...LACKING HEAVY RAIN OVERNIGHT THAT HAS
YET TO OCCUR...AND NO SLAM DUNK FOR HEAVY RAIN THIS
AFTERNOON...THOUGH POSSIBLE...WE WILL LEAVE THE FF.A TO EXPIRE AT
18Z TODAY. SHOULD IT EXPIRE...ANOTHER WILL BE NEEDED BEFORE THE
PATTERN TEMPORARILY BREAKS DOWN WEDNESDAY AFTERNOON.
TODAYS WILL SEE CONDITIONS MUCH LIKE YESTERDAY...AS DISSIPATING
CONVECTION MOVES ACROSS EARLY...POSSIBLY WITH SOME RE INTENSIFICATION
AS THE LLJ TILTS EAST. OUR NEXT MAJOR SHOT COULD BE THE NEW INTENSE
NE MCS...BUT THIS COULD ALSO MOVE SOUTH OF THE CWA LIKE THE PAST ONE
DID. THUS...A SOLID CHANCE OF RAINFALL TODAY EXISTS...BUT WE SHOULD
SEE PERIODS OF JUST WARM/HOT AND DRY WEATHER TOO. HIGHS IN THE LOWER
90S SOUTH TO MID 80S NORTH ARE EXPECTED...MUCH LIKE YESTERDAY.
TONIGHT AND TOMORROW IS A NEAR REPEAT...WITH STRONG MCS POTENTIAL
NEARBY AND OVER THE CWA...A HEAVY RAIN THREAT...AND A LESS THAN
CERTAIN FORECAST. NO MODEL DATA CAME EVEN CLOSE TO HANDLING THE
CURRENT CONVECTION...AND THUS THEY ARE NOT VERY HELPFUL UNTIL AFTER
WEDNESDAY. WEDNESDAY AND BEYOND NO CHANGES HAVE BEEN MADE.
...ERVIN...
&&
.AVIATION...
MCS ACRS IA IS IN THE MATURE/DECAYING STAGE BUT RADAR SHOWS A WAA
WING OF CONVECTION FIRING ALONG THE IA/MO BORDER INTO ILLINOIS. MCS
WL CONTINUE TO DECAY WITH STRATIFORM RA AND SOME EMBEDDED TSRA
THROUGH 16Z. VFR CIGS WITH POSSIBLY SOME 3-5SM. STRONGER CONVECTION
IN WAA WING MAY ALLOW 1-2SM AND CIGS AOB 2KFT THROUGH 12Z BEFORE
DECAYING AS WELL. ONCE PRECIP ENDS VFR CIGS/VSBY EXPECTED INTO THE
AFTERNOON. NEBRASKA MCS MAY TRIGGER NEW CONVECTION AND TSRA 20Z/21
THRU 03Z/22. MCS AFT 06Z/22 MAY CAUSE ISOLD 3-5SM WITH 3.5KFT CIGS.
...08...
&&
.HYDROLOGY...
THE MCS YESTERDAY DECAYED QUICKER THAN EXPECTED WITH ONLY LOCALIZED
MODERATE TO HEAVY RAIN. THE MCS CURRENTLY ACROSS IOWA IS
MATURE/DECAYING WHICH WILL PROBABLY RESULT IN LOCALIZED MODERATE TO
HEAVY RAINFALL AS WELL. AS A RESULT...QPF INPUT INTO THE RIVER
MODELS HAS BEEN TOO HIGH. THE MCS MONDAY NIGHT/TUESDAY MAY BE
SIMILAR TO THE PAST TWO.
THE WET PATTERN CONTINUES WITH RIVERS STILL RISING. SINCE THE PAST
TWO EVENTS HAVE BEEN GENERALLY LIGHT PRECIP...THE GROUND HAS MANAGED
TO DRY OUT A LITTLE. IF A HEAVY RAIN EVENT DOES OCCUR BETWEEN NOW
AND WEDNESDAY...SOME OF IT WILL SOAK IN BEFORE RUN OFF OCCURS.
REGARDLESS...SIGNIFICANT FLOODING WILL BE SEEN OVER THE NEXT 10 DAYS
WITH MAJOR FLOODING ON SOME RIVERS. EMERGENCY MANAGERS AND ANYONE
WITH INTERESTS ALONG AREA RIVERS NEED TO LISTEN TO FUTURE WEATHER
AND RIVER FORECASTS CAREFULLY AND PLAN ACCORDINGLY.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
SCOTLAND.
&&
ERVIN/08Hazardous weather outlook, Jun 20, 11:09 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1109 AM CDT SUN JUN 20 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211615- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1109 AM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICATION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY FOR TONIGHT. A GREATER RISK WILL BE FLASH FLOODING. SIGNIFICANT FLASH FLOODING IS POSSIBLE TONIGHT AS A THUNDERSTORM COMPLEX MOVES ACROSS THE OUTLOOK AREA. AS IT ARRIVES...THESE STORMS WILL BRING THE THREAT OF DAMAGING WINDS...BUT THE HEAVY RAINFALL FROM THESE STORMS IS THE MORE SIGNIFICANT HAZARD. A WIDESPREAD 1 TO 2 INCH RAINFALL IS LIKELY TONIGHT...GENERALLY 50 MILES EITHER SIDE OF INTERSTATE 80...WITH A NARROWER AXIS OF MUCH HIGHER RAINFALL TOTALS POSSIBLE. THIS PLACEMENT OF HIGHER RAIN TOTALS IS NOT EXACTLY KNOWN...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO IMPACT THE OUTLOOK AREA. THIS WILL CONTINUE THE THREAT OF FLASH FLOODING AND WORSEN ON-GOING RIVER FLOODING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...WHICH WILL BE GREATEST DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA FRIDAY AND FRIDAY NIGHT...BUT THE POTENTIAL FOR SEVERE WEATHER WILL NOT BECOME CLEAR UNTIL LATER IN THE WEEK. AREAS SOUTH OF INTERSTATE 80 MAY EXPERIENCE HEAT INDEX READINGS OVER 100 DEGREES MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 130 PM CDT THIS AFTERNOON.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:25 AM CDT | Flash Flood Warning | DVN | Van Buren | 6 hr |
| Jun 21, 4:10 PM CDT | Special Weather Statement | DVN | Des Moines, Van Buren | 65 min |
| Jun 21, 4:12 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 63 min |
| Jun 21, 4:26 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Van Buren | 49 min |
| Jun 21, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 54 min |
| Jun 21, 5:01 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 44 min |
| Jun 21, 5:23 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Lee, Van Buren | 4 hr |
| Jun 21, 5:36 PM CDT | Tornado Warning | DVN | Lee | 39 min |
| Jun 21, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 62 min |
| Jun 21, 6:59 AM CDT | Special Weather Statement | DVN | Putnam | 61 min |
| Jun 21, 6:13 PM CDT | Tornado Warning | DVN | Hancock, McDonough | 47 min |
| Jun 21, 6:44 PM CDT | Tornado Warning | DVN | Hancock, McDonough | 46 min |
| Jun 21, 6:59 PM CDT | Tornado Warning | DVN | McDonough | 46 min |
| Jun 21, 3:41 PM CDT | River Flood Warning | DVN | Clark | 66 hr |
| Jun 21, 4:31 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 59 min |
Nearby
Flash Flood Warnings in Illinois, 2010Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.